Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 296, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 13, 2000, 5:04 PM CST for Livingston Parish, Tangipahoa Parish, Louisiana. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Dec 13, 2000, 5:04 PM CST (23:04 UTC)
- Expired
- Dec 13, 2000, 6:00 PM CST
- In force
- 56 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Livingston Parish, LA, Tangipahoa Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 5:10 PM CST | Thunderstorm Wind | Hammond, LA | A tree and several tree limbs were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 4:00 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 132306
SVRNEW
LAC063-103-105-117-140000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
504 PM CST WED DEC 13 2000
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA
ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...COVINGTON...MANDEVILLE
TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF HAMMOND
WASHINGTON PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF BOGALUSA
* UNTIL 600 PM CST
* AT 501 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTHWEST OF FOLSOM TO
WHITEHALL...OR FROM 12 MILES SOUTHWEST OF FRANKLINTON TO 13 MILES
NORTHWEST OF RESERVE...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROBERT AT 510 PM CST
FOLSOM AT 515 PM CST
ENON AT 520 PM CST
COVINGTON AT 535 PM CST
BOGALUSA...MADISONVILLE AT 540 PM CST
ABITA SPRINGS...SUN AT 545 PM CST
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNINING.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.
LAT...LON 3019 9060 3034 9049 3024 9034 3038 9022
3030 9001 3032 8983 3050 8972 3068 8985
3087 8978 3080 9030 3068 9050 3064 9058
3064 9092 3043 9097What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 2:42 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Dec 13, 2:42 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 240 PM CST THU DEC 14 2000 LATEST WATER VAPOR IMAGERY INDICATED A WELL-DEFINED DRY PUNCH MOVING ENE THRU TEXAS AIMED AT THE LOWER MS VALLEY THIS AFTN AND EVENING. 18Z SPECIAL UA INDICATED 850 MB DEWPTS HAVE SURGED INTO THE LOW TEENS AND 700 MB/500 MB TEMPS HAVE COOLED SLIGHTLY IN THE PAST 6 HOURS. WITH LOW LEVEL RH CONTINUING TO INCREASE (AS INDICATED BY DEWPTS IN THE 60S EARLY THIS AFTN) AND WARMING TEMPS INSTABILITY IS CONTINUING TO INCREASE AND SHOULD DO SO THRU THE EVENING HOURS AHEAD OF THE CDFNT NOW MOVLY EWD TOWARDS SERN/SCNTRL LA. ALSO FROM THE ETA MODEL (12Z) A TROP FOLD WAS INDICATED SHORTLY AFTER SUNSET TODAY ALONG WITH IMPRESSIVE UVV MUCH OF THE AREA. WITH ALL THIS IN MINE..WILL INCREASE THE SLIGHT RISK OF SVR STORMS ENTIRE CWA/PWA THRU EARLY TONIGHT. H5 TROF WILL MOVE ENE THRU THE LOWER MS VALLEY TONIGHT WITH ZONAL FLOW CONTINUING OVER THE REGION THE NEXT SEVERAL DAYS. SYNOPTIC PATTERN..ALOFT..WILL CONTINUE PROGRESSIVE WITH ANOTHER FRONT/ASSOCIATED UPPER AIR TROF PUSHING EWD THRU THE AREA FRI NIGHT/EARLY SAT PRECEDED AND ACCOMPANIED BY SCATTEED SHOWERS/TSTMS. SOME PATCHY FOG TONIGHT AHEAD OF FRONT BUT PATCHY DENSE FOG MORE LIKELY THU NIGHT AND FRI AS WARM AIR ADVCTN ONCE AGAIN DEVELOPS OVER THE AREA. ANOTHER FRONT IS INDICATED TO AFFECT THE AREA AGAIN MON NIGHT/EARLY TUE PRECEDED AND ACCOMPAINED BY SCATTERED SHOWERS. SO AN ACTIVE WEATHER PATTERN WILL BE ON TAP FOR THE LOWER MS RIVER VALLEY THE NEXT 7 DAYS. MCB 46/56/43/63 6015 BTR 48/59/48/66 5015 MSY 53/63/53/69 6115 GPT 55/62/52/65 7114 .NEW...SMALL CRAFT ADZY...KPQL TO ATCHAFALAYA RIVER AND TIDAL LAKES. LA...NONE. MS...NONE. 05
In the hours before
Special weather statement, Dec 13, 2:24 PM CST, 2 hours 40 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140300- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 224 PM CST WED DEC 13 2000 ...SEVERE THUNDERSTORMS AND ISOLATED TORNADOES ARE POSSIBLE THIS AFTERNOON AND EVENING... A WARM FRONT WAS MOVING RAPIDLY NORTHWARD ACROSS THE FLORIDA PARISHES OF LOUISIANA AND COASTAL MISSISSIPPI. VERY MOIST AND UNSTABLE TROPICAL AIR HAS REPLACED TO ARCTIC AIR THAT HAD BEEN IN PLACE THIS MORNING. AN APPROACHING COLD FRONT APPROACHING THE ATCHAFALAYA RIVER BASIN WILL MOVE EAST AT 25 MPH THIS AFTERNOON AND THIS EVENING. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE. THE PRIMARY THREAT WILL BE ISOLATED TORNADOES DUE TO STRONG LOW LEVEL WINDS. DAMAGING WIND GUSTS OF 60 TO 80 MPH ARE ALSO POSSIBLE FROM THE MORE ORGANIZED THUNDERSTORMS. THE TIME OF THE GREATEST THREAT WILL BE THROUGH 4 PM FOR THE GREATER BATON ROUGE AREA AND EXTREME SOUTHWEST MISSISSIPPI...BETWEEN 4 PM AND 7 PM FOR THE NORTH SHORE PARISHES...THE GREATER NEW ORLEANS AREA OF SOUTHEAST LOUISIANA...MCCOMB AND TYLERTOWN MISSISSIPPI...AND FROM 6 PM THROUGH 9 PM FOR THE LOWER PARISHES AND COASTAL MISSISSIPPI COUNTIES. PERSONS ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI SHOULD PAY CLOSE ATTENTION TO THE WEATHER THROUGH THIS EVENING AND BE PREPARED TO ACT IF WARNINGS ARE ISSUED OR INCLEMENT WEATHER IS OBSERVED. LAW ENFORCEMENT OFFICIALS AND EMERGENCY MANAGERS SHOULD STAFF ACCORDINGLY FOR A SEVERE WEATHER THREAT THROUGH THIS EVENING. RELAY ANY WEATHER RELATED PUBLIC CALLS OF DAMAGE TO THE NATIONAL WEATHER SERVICE IN SLIDELL. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS... HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 4:55 PM CST | Tornado Warning | LIX | Assumption, Lafourche, Saint James | 35 min |
| Dec 13, 4:55 PM CST | Tornado Warning | LIX | Saint John the Baptist | 35 min |
| Dec 13, 5:04 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 56 min |
| Dec 13, 5:23 PM CST | Tornado Warning | LIX | Washington | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.